Home
Radiology Guides Anatomy Physio & Path Medicine Physics Contact
LITHIUM TOXICITY

Neurology

LITHIUM TOXICITY

1. Lithium levels in the upper therapeutic range frequently cause tremor and asterixis.

2. Hyponatremia (and bendrofluazide) cause increased lithium resorption from the kidney.

3. Above a level of 1.5-2 mEq/L, the patient develops delirium, dizziness, vertical nystagmus or opsoclonus, diffuse myoclonus, ataxia, nephrogenic DI.

4. Opsoclonus - rapid, involuntary, multivectorial (horizontal and vertical), unpredictable, conjugate eye movements.

5. Toxic lithium levels cause seizures and coma; treat with hemodialysis.


Avatar
REFERENCES

1. Wilkinson, I. (2017). Oxford handbook of clinical medicine. Oxford: Oxford University Press.
2. Hannaman, R. A., Bullock, L., Hatchell, C. A., & Yoffe, M. (2016). Internal medicine review core curriculum, 2017-2018. CO Springs, CO: MedStudy.
3. Image: no reference available.

Ⓒ A. Manickam 2018

+ Home